MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET XL 360 STANDARD 10MM X 40CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET XL 360 STANDARD 10MM X 40CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Model Number M0036101040
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/15/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device history record confirms that the device met all material, assembly and performance specifications.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.Visual examination of the returned device found that the main coil was returned manually detached.The coil delivery wire was kinked/bent.Functional testing could not be performed due as the main coil was returned detached.Analyzing of the device found the device main coil already mechanically detached from the delivery wire.Based on the investigation and the available information, it is probable that the delivery wire was kinked due to improper handling of the device during the clinical procedure, possibly when inserting the proximal end into the inzone.This likely resulted in the reported detachment issue.It is probable that after unsuccessful detachment, the main coil was withdrawn with force through the microcatheter and mechanically detached.Therefore, an assignable cause of handling damage had been assigned to the observed coil detachment and the coil delivery wire bent/kinked as the issue is due to handling of the device or portion of the device during the clinical procedure.
 
Event or Problem Description
Analysis of the returned device found the coil (subject device) prematurely detached inside the patient during the procedure.There were no clinical consequences to the patient.

Brand Name
TARGET XL 360 STANDARD 10MM X 40CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
IE  NA
MDR Report Key9929557
Report Number3008881809-2020-00088
Device Sequence Number19416654
Product Code HCG
UDI-Device Identifier04546540711274
UDI-Public04546540711274
Combination Product (Y/N)N
Initial Reporter CountryDE
PMA/510(K) Number
K161429
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/23/2022
Device Model NumberM0036101040
Device Catalogue NumberM0036101040
Device Lot Number21152881
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/07/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/16/2020
Initial Report FDA Received Date04/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1